Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 7, 2007, 11:12 PM MDT for Chouteau County, Montana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2007, 11:12 PM MDT (05:12 UTC)
- Expired
- Jul 8, 2007, 12:00 AM MDT
- In force
- 48 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Chouteau County, MT
The radar
The Great Falls radar (KTFX), 77 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 11:30 PM MDT | HAIL 1 | 5 Nw Fort Benton, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 5.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2324 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 080512 SVRTFX MTC015-080600- /O.NEW.KTFX.SV.W.0090.070708T0512Z-070708T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1112 PM MDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA... THIS INCLUDES THE CITY OF FORT BENTON... * UNTIL MIDNIGHT MDT * AT 1110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF FORT BENTON...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE FORT BENTON. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4796 11097 4769 11083 4779 11004 4813 11020 $$ THOMSON
2 follow-up statements
000 WWUS55 KTFX 080539 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1139 PM MDT SAT JUL 7 2007 MTC015-080600- /O.CON.KTFX.SV.W.0090.000000T0000Z-070708T0600Z/ CHOUTEAU MT- 1139 PM MDT SAT JUL 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR CENTRAL CHOUTEAU COUNTY... AT 1137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOMA...OR ABOUT 8 MILES NORTHEAST OF FORT BENTON... MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL CENTRAL CHOUTEAU COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4796 11097 4769 11083 4779 11004 4813 11020 $$ THOMSON
000 WWUS55 KTFX 080600 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1200 AM MDT SUN JUL 8 2007 MTC015-080610- /O.EXP.KTFX.SV.W.0090.000000T0000Z-070708T0600Z/ CHOUTEAU MT- 1200 AM MDT SUN JUL 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHOUTEAU COUNTY EXPIRES AT MIDNIGHT MDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 4796 11097 4769 11083 4779 11004 4813 11020 $$ THOMSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:05 PM MDT, 7 minutes earlier.
Area forecast discussion, Jul 7, 11:05 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1105 PM MDT SAT JUL 7 2007 .UPDATE... FORECAST FOR THE EVENING AND OVERNIGHT APPEARS TO BE IN GOOD SHAPE. SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE TO THE EASTERN FRINGES OF THE FORECAST AREA AFTER MIDNIGHT...WITH THE POSSIBILITY OF SOME STORMS PRODUCING SMALL HAIL...BRIEF WIND GUSTS...AND BRIEF HEAVY RAIN. ZUMPFE && AVIATION... UPDATED 0505Z. SHOWERS AND THUNDERSTORMS WILL GRADUALLY END FROM THE WEST OVER CENTRAL MONTANA THE REST OF TONIGHT. HEAVY RAIN HAS BEEN REPORTED WITH A FEW OF THE TUNDERSTORMS SO THERE WILL BE LOCAL MVFR/IFR CEILINGS/VISIBILITIES IN THE HEAVIER RAIN. CLOUDS AND LIFT WILL INCREASE IN THE NORTH LATER TONIGHT AND EXPECT CEILINGS NEAR 6000 FT AT KHVR ALONG WITH SOME OCCASIONAL RAIN. THERE IS AN OUTSIDE CHANCE OF MVFR CEILINGS IN RAIN NEAR KHVR LATE TONIGHT AND EARLY SUNDAY MORNING ALONG WITH A THREAT OF THUNDERSTORMS. WINDS ARE EXPECTED TO BE LESS THAN 15 KNOTS EXCEPT NEAR THUNDERSTORMS THIS EVENING. BLANK && .PREV DISCUSSION... (ISSUED 550 PM MDT SAT JUL 7 2007) DISCUSSION... TONIGHT THROUGH MONDAY...A RATHER UNSETTLED PATTERN PERSISTS OVER THE ZONES WITH SEVERAL DISTURBANCES MOVING THROUGH WEST FLOW ALOFT. ONE UPPER LEVEL DISTURBANCE CROSSES THE NORTHERN ROCKIES BY MIDNIGHT AND MOVES EAST ACROSS THE HILINE. SCATTERED THUNDERSHOWERS ARE DEVELOPING ACROSS THE SOUTHWEST ZONES AND WILL SPREAD NORTHEAST. INSTABILITY WILL LAST WELL INTO THE EVENING...AND INTO THE MORNING IN THE NORTHEAST. A WEAK COLDFRONT ASSOCIATED WITH THIS UPPER LEVEL FEATURE PUSHES SOUTH ACROSS THE BORDER AND COOLER CANADIAN AIR MOVES INTO THE NORTHERN ZONES SUNDAY. WEAK INSTABILITY DEVELOPS AGAIN ACROSS THE SOUTHWEST ZONES SUNDAY AND MONDAY BUT CONVECTIVE ACTIVITY DECREASES AS HIGH PRESSURE REBUILDS ALOFT. ZELZER MONDAY NIGHT THROUGH THURSDAY...THE AREA WILL BE UNDER A DRY NORTHWEST FLOW ALOFT THROUGH THE PERIOD...AS A RESULT OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE ALONG THE WEST COAST COMBINED WITH AN UPPER LOW OVER CANADA. TEMPERATURES WILL BE WARMING DURING THE PERIOD AS THE UPPER LEVEL RIDGE MOVES INTO WESTERN MONTANA BY THURSDAY. LITTLE OR NO PRECIPITATION IS EXPECTED...EXCEPT FOR ISOLATED MOUNTAIN THUNDERSTORMS OVER THE SOUTH PART OF THE CWA. WILLIAMSON DC FRIDAY AND SATURDAY...LATEST LONG RANGE MODELS INDICATE A STRONG THERMAL RIDGE IN PLACE OVER THE WEST. ABOVE AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE PERIOD. LIMITED PACIFIC MOISTURE IN THE SOUTHWEST FLOW MAY CAUSE ISOLATED THUNDERSTORMS OVER THE EXSTREAM SOUTHWEST PORTIONS OF THE CWA BY SATURDAY AFTERNOON. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 57 83 55 87 / 20 10 10 10 CTB 54 78 53 83 / 10 10 20 10 HLN 60 89 58 90 / 20 10 10 10 BZN 55 86 49 88 / 20 20 10 10 WEY 43 74 41 79 / 30 20 10 10 DLN 54 86 52 88 / 30 10 10 10 HVR 60 76 57 85 / 20 20 20 10 LWT 57 78 53 84 / 30 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ114. && SHORT TERM...ZUMPFE/ZELZER LONG TERM...WILLIAMSON DC/SAUCIER AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 7, 5:43 AM MDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 543 AM MDT SAT JUL 7 2007 MTZ008>015-044>055-081145- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 543 AM MDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 7, 7:55 PM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
755 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST BELGRADE 45.78N 111.18W
07/07/2007 M60.00 MPH GALLATIN MT ASOS
0733 PM HAIL SIMMS 47.49N 111.93W
07/07/2007 M0.75 INCH CASCADE MT TRAINED SPOTTER
0745 PM HAIL FORT SHAW 47.51N 111.81W
07/07/2007 M1.00 INCH CASCADE MT PUBLIC
&&
JBLANKLocal storm report, Jul 7, 8:48 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
848 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 7 S ULM 47.33N 111.51W
07/07/2007 M1.00 INCH CASCADE MT TRAINED SPOTTER
&&
JBLANKLocal storm report, Jul 7, 9:36 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
936 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL LEWISTOWN 47.06N 109.43W
07/07/2007 M0.88 INCH FERGUS MT TRAINED SPOTTER
&&
JBLANKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:34 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 41 min |
| Jul 7, 8:54 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 33 min |
| Jul 7, 9:20 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 40 min |
| Jul 7, 10:12 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 21 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.